Aa
A
A
A
Close
Ovarian Cysts Community
6.08k Members
Avatar universal

Post ovarian cyst removal - hormones out of controll!

Hello, this is my first time posting on a forum EVER! An avid forum reader but never a poster, but my situation (and anxiety!) warrants it now! I am 32 years old,  in good shape and generally good health. 2 1/2 months ago I had a complex ovarian cyst removed from my right ovary. Since then I have had 3 heavy periods, with cramping (by heavy I mean flooding, I can barely control it!!) I have had the most normal, light cycles until now. Id never really had cramps  but now I do and my emotions are a mess! I have vaginal dryness, heart palpitations, insomnia and the worst unexplained anxiety. :(

Every time I google my symptoms premature ovarian failure, perimenapause, and menapause are the primary results of the search. I feel devastated. Other then the cyst in have been in perfect health and it's removal was supposed to make things better! I have both ovaries and my uterus, why is this happening?? I'm nervous about going back to the Obgyn because Im afraid she's going to just put me on birth control and call it a day.  I want to feel normal again. Like my body can regulate itself! Did I ruin byself by having this surgery?? I'm feeling super sad about it and really need support (and answers) so any advice, insights will be appreciated.

Will my body regulate itself? Wll this affect my fertility? Will I ever sleep through the night again? All question I just can't answer. Please help Put my mind at ease!!
4 Responses
Avatar universal
First, may I saw how sorry I am with what you are going through. I have been there and I know how you are feeling. I am not sure it is peri-menapause since you only 32 and the ovary was not removed, but I am not a doctor. I will tell you that I have had endometriosis my entire life and many issues come with that (insomnia, cramps). I also have had some fibroids and an ovary removed due to a cyst. Other surgeries include an ablation and last year my uterus removed. I am telling you all of this because each time I had a procedure my hormones freaked out. The last one took about 8 months until I felt leveled out, so it may be just a waiting game, which *****. I would suggest waiting a few more months and trying to manage the symptoms with motrin 800, advil pm, heating pads, etc. until you are sure. Hope that helps.
Avatar universal
Im sorry to hear you are suffering that much with hormonal issues.
I am 23 years and now 8 months post op after having an ovary + cyst removed (luckily I have only had the one surgery). It is very normal for surgery to affect your hormones and cycle. I had my hormones tested, but apparently everything was normal..
The first 5 months my periods were irregular. The length of my periods had changed from 7 to about 12 days, missed periods, periods of just spotting, generally all over the place. I also had vaginal dryness, but it improved by the end of the 5 months - and then the length of the cycles started messing up. That is when I decided to try birth control for some stability. It worked perfectly for about.. 6 days. Then I spend the rest of that cycle spotting, the following cycle I had vaginal dryness - and now the 3rd Im back to spotting by the looks of it - so dont expect the pills to fix you, although many have reported it saved their sanity. It is tempting to regret having the surgery, but the cyst could have made things even worse if it hadnt been removed.
If I was you, I would manage the symptoms as best as possible or see your GP if can help you. Try to stay off the birth control for now, but if nothing else works it might be worth trying it for a few months. Get your hormones checked just in case you are low on something. Hopefully you should be back to normal in a few months.
Admitted not the most cheerful reply so far.. but at least you are not alone with your frustrations!!
The remaining ovary and tube take over all the cycles so your fertility should be pretty much unaffected.
Im sure things will settle down, we survived puberty so why shouldnt it be able to settle down again.
Avatar universal
Thank you so much. It is definitely comforting knowing that I'm not alone (or crazy!) I am going to wait a few months and see if these symptoms change. I really don't want to have to take ANY type of meds! I want my light periods back!
Avatar universal
Thank you! I will wait a few more months and hope my body can be the awesome machine that it is and "simmer" down!
Have an Answer?
Top Women's Health Answerers
363281 tn?1590104173
Nelson, New Zealand
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.
Here’s what you need to know about the transition into menopause – and life after the change takes place.
It’s more than just the “baby blues.“ Learn to recognize the signs of postpartum depression – and how to treat it.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Find out if PRP therapy right for you.